My mother-in law has had several episodes over the last few months of going limp like a rag doll. Any advice? - AgingCare.com

My mother-in law has had several episodes over the last few months of going limp like a rag doll. Any advice?

Follow
Share

My mother-in law has Alzheimer's dementia. My husband and the nursing home workers think this is volitional...I'm not so sure. Have you ever heard of this? It seemed to get worse when they added Zoloft to her Seroquel.

This question has been closed for answers. Ask a New Question.
8

Answers

Show:
My mother was given Toperol for Congestive heart failure. It had that effect on her. Sometimes she would even soil herself when she passed out. Doctors did all kinds of tests and until I changed cardiologists nobody would tell me that Toperol was responsible. They put her on the long acting and reduced the doseage and the problem stopped
Helpful Answer (1)
Report

DaveIFM, I'm smiling at the seroquel side effects. "sleepiness or unusual drowsiness." Yep! That that is precisely what hubby was taking it for. I learned to give him that med only after he had his pjs on and was in the bedroom. Within 8 to 12 minutes he could barely walk. So, best he be in bed by then. Within a few hours (by the time he got up to use the bathroom) that effect had worn off but he was still able to sleep through the night. That particular medicine allowed me to keep him at home. He needed it all 10 years of his dementia journey, even on hospice.

He also went limp like a ragdoll just prior to falling. In his case it was narcoleptic-type episodes. A drug cleared that problem up completely. Amazingly it stoped his falling!

I agree with MerryHeart. The "ragdoll" limpness could be related to a lot of things, and it should be investigated by the medical team.

Dismissing it as volitional may be missing a real opportunity for improvement.
Helpful Answer (1)
Report

Definately have an MD evaluate. What are they waiting for? Seroquel is a nasty drug/similar to the old drug haldol. It could be other things like TIA..
Helpful Answer (0)
Report

That sounds like a possible stroke to me.
Helpful Answer (1)
Report

DEFINITELY have her seen by an MD. This happened to my dad (who also has AD and is also on both Zoloft and Seroquel, hmmm...) and it turned out that he has an abdominal aneurysm that was pressing on his vagal nerve and causing him to go limp. He also has sick sinus syndrome and occasionally his blood pressure would drop so low that he'd pass out for just a second, which looked like going limp. Anyway, the point is that it could be a lot of things and should be diagnosed by an MD.
Helpful Answer (2)
Report

This issue us for the Primary Care Physician to assess...
We do in an assessment what is called a SOAP...
Subjective....
Objective.....
Assessment....
Plan.
Helpful Answer (2)
Report

going limp like a rag doll then demand she be taken to emergency room and diagnosed.

If any of the following side effects occur while taking Seroquel / quetiapine, check with your doctor immediately:
More common

Chills
cold sweats
confusion
dizziness, faintness, or lightheadedness when getting up suddenly from a lying or sitting position
sleepiness or unusual drowsiness

Less common

Black, tarry stools
blurred vision
changes in patterns and rhythms of speech
chest pain
cough
drooling
fever, muscle aches, or sore throat
inability to move the eyes
inability to sit still
increased blinking or spasms of the eyelid
lip smacking or puckering
loss of balance control
mask-like face
need to keep moving
painful or difficult urination
puffing of the cheeks
rapid or worm-like movements of the tongue
restlessness
shakiness in the legs, arms, hands, or feet
shuffling walk
slowed movements
slurred speech
sores, ulcers, or white spots on the lips or in the mouth
sticking out of the tongue
stiffness of the arms or legs
sweating
swelling of the face, arms, hands, feet, or lower legs
swollen glands
trembling and shaking of the hands and fingers
trouble with breathing, speaking, or swallowing
uncontrolled chewing movements
uncontrolled movements of the arms and legs
uncontrolled twisting movements of the neck, trunk, arms, or legs
unusual bleeding or bruising
unusual facial expressions
unusual tiredness or weakness
drugs/sfx/seroquel-side-effects.html
Helpful Answer (1)
Report

imlmr1, what does her doctor say?
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.
Related
Questions